Was taking 50 mg Toporol and 20 mg Lisinopril. And was having problems swallowing. Doctor took me off Lisinopril and put me on Ramipril 2.5 mgs. Now I don't choke anymore. But on the way to Las Vegas the other day I started seeing little squigly spots that start out small and get larger as it comes on. When it got to where I was really having trouble seeing I took 1 S/L Nitro and within 5 minutes....the spots were gone. Is this a side affect from changing medication or a sign that somethings still wrong with me? I,ve had this problem all my life and after my heart attack last year & stented RCA it has'nt happened but a few times. Is it safe to take Nitro tablets while driving down the freeway. I did have alot of anxiety that day but did not have any chest pains,etc. Age 43. BP has been normal.
I am not sure what to make of the visual changes you describe. It is possible they may related to changes in your blood pressure. A reasonable start would be to keep a daily record of your blood pressure and share this information with your doctor. I cannot explain why the nitroglycerin seems to improve your vision changes. However, I would recommend stopping your vehicle when you experience these symptoms and having someone else do your driving. You should discuss these symptoms with your doctor and he or she can initiate an investigation into the possible causes.
Having been on Altace (Ramipril)2.5mg for sometime now I also experience some voice problems and trouble swallowing. I am post-op with triple CBAG and Aortic valve replacement but continue to have elevated BP (140/80). The Altace seems to reduce my BP but I am worried about the voice and swallowing side effects. Would appreciate comments and recommendations from the Dr. or anyone else with these problems.
Dr.Fredz, Boy did you hit the nail on the head !!! Did some research on Ophthalmic Migraines. Says they start out with little ziz zagy in center of vision with flashing lights and sometime colors. Gets larger in a crecent and goes away in about 20 minutes. Very common. THIS IS EXACTLY whats been happening. It's a spasm in the back of the brain. Some of the causes that can trigger it is diet, stress and Ahh!!! Sweet & Low.......
I quit coffee after my heart attack, then decided to try a can of DECAF last week. Found the box of Sweet & Low and was sucking it up with the Decaf !!! MMmmm!!!!! I have wondered for years about this, I always thought I was having LSD "flashbacks" or something. I'll tell my Doctor I'm not having a stroke. See what he thinks. THANKS Dr. Fredz !
Another cause of ophthalmic migraine is bright light. I've suffered from migraines for years, but have only gotten the ophthalmic migraines when driving or outside when I couldn't avoid sunlight hitting my eyes. Your description matches my ophthalmic migraines alot.
I've been a driver and working outside all my life. And you are also right Cen....I did look into the sunlight. I've always worn sunlasses because my eyes are so sensitive to the light, even in the bathtub & sometimes while having sex. But never wear sunglasses while sleeping. Also the added plus is some of the medication I take says it may cause light sensitivity. But I also have used Sweet & Low all my life. I also read that MSG can cause this problem. Eat lots of fresh veggies and stay away from as much canned and processed food as you can, they put lots of MSG there. On one website they even had a picture of what the zig zaggy spots look like and it was a perfect match. Thanks for the help Fredz, Now I know !!!
I too suffer from the ophthalmic migraines - came on after I had a baby - and have never gone away. They are just as you describe - I get the fuzzy little thing that gets bigger and I actually cant see in spots / blind - for at least 20-30 mins - but then get a minor headache at times but nothing major - scared the caca out of me when it happened! Not to worry though - its been 4 years and Im not dead yet! LOL Sheila
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.